Illinois, 2013

Flash Flooding and Hail in Illinois, June 26 to 27, 2013

June 26 to 27, 2013 · NWS ILX · 4 events in 4 counties and zones

A weak upper-level disturbance triggered scattered thunderstorms across central Illinois on June 26th. Many of the storms produced locally heavy rainfall and areas of flash flooding, while one cell dropped nickel-sized hail in Bridgeport in Lawrence County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A weak upper-level disturbance triggered scattered thunderstorms across central Illinois on June 26th. Many of the storms produced locally heavy rainfall and areas of flash flooding, while one cell dropped nickel-sized hail in Bridgeport in Lawrence County. The flooding in northern Clark County persisted until the morning hours of June 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 26, 9:33 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 26, 9:33 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CDT WED JUN 26 2013

.DISCUSSION...
ISSUED 1030 AM CDT WED JUN 26 2013

MORNING UPPER AIR SHOWS UPPER TROUGH AND DIFLUENCE OVER MID MS
RIVER VALLEY REGION WHICH HAS BEEN UPPER LEVEL FEATURE TO FIRE
CONVECTION OVERNIGHT. AIRMASS IN THE REGION REMAINS VERY UNSTABLE
WITH NUMBER OF CONVECTIVE COMPLEXS THAT HAVE LEFT NUMEROUS
BOUNDARY FEATURES OVER AREA. WITH SO MUCH MOISTURE IN
REGION...CLOUDS OVER THE REGION WILL BE THE GENERAL RULE
TODAY...BUT SOME HEATING IN AFTENOON STILL POSSIBLE WHICH WILL
ENHANCE INSTABILITY AND SO REDEVELOPMENT OVER REGION STILL
POSSIBLE TODAY IN MOIST...UNSTABLE AIRMASS AND CONTINUED DIFLUENCE
ALOFT. SOME POTENTIAL FOR SEVERE REMAINS WITH 50-60 KT 300MB JET
MOVING INTO SOUTHERN IA TO SOUTHERN IL REGION...CAUSING ENOUGH
SHEAR TO PRODUCE POSSIBLE ROTATING UPDRAFTS FOR SEVERE. NO REAL
CHANGES TO GRIDS FOR TODAY.

GOETSCH
&&

.AVIATION...
ISSUED 635 AM CDT WED JUN 26 2013
ANOTHER ROUND OF THUNDERSTORMS MAKING ITS WAY INTO PIA NOW...AND
LIKELY TO HOLD TOGETHER A BIT AS IT TRAVERSES THE CWA. DROPPING TO
IFR UNDER THE STRONGER STORMS. THROUGH THE REMAINDER OF THE
DAY...SCT TS CONTINUES... THROUGH THE EVENING AS A RATHER
AGGRESSIVE UPPER TROF MOVES THROUGH THE REGION. NEXT ISSUE AFTER
THE TS THREAT IS GONE LATER TONIGHT...IS THE COOLER DRIER AIR IS
VERY SLOW TO PROGRESS BEHIND THESE STORMS. AS A RESULT...HAVE
DROPPED THE VIS AND CIGS TO MVFR RANGE AFTER 07Z IN ORDER TO
REFLECT POTENTIAL TREND TO DETERIORATING CONDITIONS.

HJS
&&

.PREV DISCUSSION...
ISSUED 333 AM CDT WED JUN 26 2013

MAIN FOCUS REMAINS ON THE NEXT 12 TO 18 HOURS...WITH SEVERE
WEATHER AND HEAVY RAIN POTENTIAL.

INITIAL MCS HAS SHIFTED OFF TO THE SOUTHEAST...BUT A PAIR OF MCS
SYSTEMS WAS UPSTREAM OVER IOWA AND NORTHEAST MISSOURI AT 3 AM.
OVERALL SEVERE THREAT WILL BE COMPLICATED TODAY WITH THE MORNING
CONVECTION AND VARIOUS BOUNDARIES/MCV FEATURES...AS WELL AS A
SHORTWAVE MOVING INTO WESTERN ILLINOIS EARLY THIS MORNING...BUT
ADDITIONAL SEVERE WEATHER DOES APPEAR LIKELY. LATEST SPC DAY1
PROBABILITIES FOCUS A BIT MORE OF A TORNADO/WIND THREAT SOUTH OF
I-70. ALSO HAVE CONCERNS WITH THE HEAVY RAIN POTENTIAL. EARLIER
CONVECTION BROUGHT A RATHER BROAD AREA OF 2 TO 4 INCHES FROM NEAR
BLOOMINGTON SOUTHEAST TO CLARK COUNTY...AND PRECIPITABLE WATER
VALUES STILL QUITE JUICY IN THE 1.8 INCH RANGE. HAVE ISSUED A
FLASH FLOOD WATCH FOR THIS PARTICULAR AREA FROM 7 AM TO MIDNIGHT.
EARLIER WATCH NEAR PEORIA AND GALESBURG WAS CANCELED AS LITTLE
HAPPENED THERE OVERNIGHT...BUT EVOLUTION OF IOWA MCS POINTS TO
SOME POTENTIAL FOR HEAVY RAIN EARLY THIS MORNING...SO WILL NEED TO
MONITOR THIS AREA CLOSELY.

BEYOND TODAY...NOT MUCH CHANGE MADE TO THE ONGOING FORECAST. UPPER
PATTERN STILL EXPECTED TO EVOLVE INTO A WESTERN RIDGE/EASTERN
TROUGH PATTERN LATE THIS WEEK...WITH A LOW CUTTING OFF IN THE
TROUGH OVER THE MIDWEST. PERIODIC SHOWER CHANCES WILL OCCUR
THROUGH THE WEEKEND AS THIS LOW SPINS OVER THE REGION.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ038-043>046-
053>057-062-063.

&&
Hazardous weather outlook, Jun 26, 10:50 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT WED JUN 26 2013

ILZ027>031-036-037-040-041-047-049-050-271200-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1150 AM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THIS AFTERNOON AND TONIGHT. THE STORMS HOWEVER...ARE NOT EXPECTED
TO BE SEVERE. SOME STORMS THOUGH...WILL HAVE BRIEF HEAVY RAIN WITH
THEIR PASSAGE.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE
DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. ALONG THE SPOON RIVER...
MINOR FLOODING IS EXPECTED TO DEVELOP AROUND LONDON MILLS WEDNESDAY
THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042-048-051-052-061-271200-
CHRISTIAN-LOGAN-MENARD-SANGAMON-SHELBY-
1150 AM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON AND TONIGHT. THE STORMS HOWEVER...ARE NOT EXPECTED TO BE
SEVERE. SOME STORMS THOUGH...WILL HAVE BRIEF HEAVY RAIN WITH THEIR
PASSAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-043-044-053-054-271200-
DE WITT-MACON-MCLEAN-MOULTRIE-PIATT-
1150 AM CDT WED JUN 26 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON AND TONIGHT. THE STORMS HOWEVER...ARE NOT EXPECTED TO BE
SEVERE. SOME STORMS THOUGH...WILL HAVE BRIEF HEAVY RAIN WITH THEIR
PASSAGE. FLASH FLOODING WILL REMAIN POSSIBLE FROM SOME OF THE
STRONGER STORMS.

FOR INTERESTS ALONG THE SANGAMON RIVER...FLOODING WILL CONTINUE
AT MONTICELLO FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-055>057-062-063-271200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-VERMILION-
1150 AM CDT WED JUN 26 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY
AS SEVERAL THUNDERSTORM COMPLEXES MOVE ACROSS THE REGION...WITH A
COLD FRONT PROGRESSING ACROSS THE AREA THIS EVENING. THE MORE
INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING...PARTICULARLY IN THE AFTERNOON AND EARLY EVENING. FLASH
FLOODING WILL BE POSSIBLE DUE TO SATURATED GROUNDS FROM RAINS THE
LAST COUPLE OF DAYS.

FOR INTERESTS ALONG THE SANGAMON RIVER...FLOODING WILL CONTINUE
AT MONTICELLO FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM 2 PM UNTIL 8 PM.

ILZ066>068-071>073-271200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1150 AM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY
AS SEVERAL THUNDERSTORM COMPLEXES MOVE ACROSS THE REGION...WITH A
COLD FRONT PROGRESSING ACROSS THE AREA THIS EVENING. THE MORE
INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING...PARTICULARLY IN THE AFTERNOON AND EARLY EVENING. FLASH
FLOODING WILL BE POSSIBLE DUE TO SATURATED GROUNDS FROM RAINS THE
LAST COUPLE OF DAYS.

FOR INTERESTS ALONG THE LITTLE WABASH RIVER...FLOODING WILL CONTINUE AT
CLAY CITY FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM UNTIL 8 PM.

GOETSCH

In the hours before

Local storm report, Jun 26, 8:15 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
915 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       CISCO                   40.01N 88.72W
06/26/2013  M1.76 INCH       PIATT              IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
06/26/2013  M1.65 INCH       MASON              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 W FARMER CITY         40.24N 88.70W
06/26/2013  M2.81 INCH       DE WITT            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
06/26/2013  M3.00 INCH       DOUGLAS            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       PHILO                   40.00N 88.16W
06/26/2013  M1.56 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 S STANFORD            40.41N 89.22W
06/26/2013  M1.96 INCH       MCLEAN             IL   CO-OP OBSERVER

0730 AM     HEAVY RAIN       1 N SAVOY               40.08N 88.25W
06/26/2013  M2.76 INCH       CHAMPAIGN          IL   MESONET

0800 AM     HEAVY RAIN       URBANA                  40.11N 88.21W
06/26/2013  M2.73 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

0839 AM     HEAVY RAIN       1 W WEST UNION          39.22N 87.69W
06/26/2013  M2.44 INCH       CLARK              IL   MESONET

&&

JRP
Local storm report, Jun 26, 10:07 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       N ATWOOD                39.80N 88.47W
06/26/2013  M3.56 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       5 NW ATWOOD             39.85N 88.54W
06/26/2013  M2.80 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       ESE CHAMPAIGN           40.11N 88.26W
06/26/2013  M3.16 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       SSW CHAMPAIGN           40.11N 88.26W
06/26/2013  M3.02 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 S CHAMPAIGN           40.10N 88.26W
06/26/2013  M2.77 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SSE CHAMPAIGN         40.10N 88.26W
06/26/2013  M2.53 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 NW CHAMPAIGN          40.12N 88.28W
06/26/2013  M3.63 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SSW CHAMPAIGN         40.10N 88.27W
06/26/2013  M2.60 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 S CHAMPAIGN           40.10N 88.26W
06/26/2013  M2.22 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SSE CHAMPAIGN         40.10N 88.26W
06/26/2013  M2.75 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 WSW CHAMPAIGN         40.11N 88.28W
06/26/2013  M2.96 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SW CHAMPAIGN          40.10N 88.28W
06/26/2013  M2.80 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 NNW CHAMPAIGN         40.14N 88.28W
06/26/2013  M3.67 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 S CHAMPAIGN           40.08N 88.26W
06/26/2013  M2.90 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 SSE CHAMPAIGN         40.09N 88.25W
06/26/2013  M2.73 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 WNW CHAMPAIGN         40.12N 88.30W
06/26/2013  M2.76 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 S CHAMPAIGN           40.08N 88.26W
06/26/2013  M2.48 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 SSE CHAMPAIGN         40.07N 88.24W
06/26/2013  M2.89 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 S CHARLESTON          39.47N 88.18W
06/26/2013  M2.05 INCH       COLES              IL   COCORAHS

0700 AM     HEAVY RAIN       2 SW EMDEN              40.28N 89.51W
06/26/2013  M2.07 INCH       LOGAN              IL   COCORAHS

0700 AM     HEAVY RAIN       2 SW EMDEN              40.28N 89.51W
06/26/2013  M2.12 INCH       LOGAN              IL   COCORAHS

0700 AM     HEAVY RAIN       WSW FARMER CITY         40.24N 88.64W
06/26/2013  M2.65 INCH       DE WITT            IL   COCORAHS

&&

JRP
Local storm report, Jun 26, 10:19 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 ESE LE ROY            40.33N 88.73W
06/26/2013  M2.20 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       4 SSE LE ROY            40.29N 88.74W
06/26/2013  M3.20 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       4 SSW LE ROY            40.29N 88.79W
06/26/2013  M3.91 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       1 S MAHOMET             40.18N 88.40W
06/26/2013  M4.00 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 NNE MAHOMET           40.21N 88.39W
06/26/2013  M2.11 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 WSW MAHOMET           40.18N 88.45W
06/26/2013  M3.50 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 WSW MANSFIELD         40.20N 88.56W
06/26/2013  M4.40 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       3 S MANSFIELD           40.17N 88.51W
06/26/2013  M4.15 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       4 W MARSHALL            39.40N 87.77W
06/26/2013  M2.35 INCH       CLARK              IL   COCORAHS

0700 AM     HEAVY RAIN       3 NNE MONTICELLO        40.07N 88.55W
06/26/2013  M2.87 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       5 NNE MONTICELLO        40.09N 88.54W
06/26/2013  M3.08 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       N SAVOY                 40.06N 88.25W
06/26/2013  M2.53 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       WSW TUSCOLA             39.80N 88.28W
06/26/2013  M3.00 INCH       DOUGLAS            IL   COCORAHS

0700 AM     HEAVY RAIN       NNE TUSCOLA             39.80N 88.28W
06/26/2013  M3.08 INCH       DOUGLAS            IL   COCORAHS

0700 AM     HEAVY RAIN       SSE URBANA              40.11N 88.21W
06/26/2013  M2.15 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 N URBANA              40.12N 88.21W
06/26/2013  M2.78 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 NNE WHITE HEATH       40.12N 88.48W
06/26/2013  M4.26 INCH       PIATT              IL   COCORAHS

&&

JRP
Local storm report, Jun 26, 10:38 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1138 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     FLOOD            MATTOON                 39.48N 88.37W
06/26/2013                   COLES              IL   MESONET

            MINOR STREET FLOODING REPORTED IN MATTOON. FROM SWOP
            OBSERVER.

&&

GOETSCH
Local storm report, Jun 26, 10:58 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
06/26/2013  M1.65 INCH       MASON              IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       CISCO                   40.01N 88.72W
06/26/2013  M1.76 INCH       PIATT              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 SW EMDEN              40.28N 89.51W
06/26/2013  M2.12 INCH       LOGAN              IL   COCORAHS

0700 AM     HEAVY RAIN       WSW FARMER CITY         40.24N 88.64W
06/26/2013  M2.65 INCH       DE WITT            IL   COCORAHS

0700 AM     HEAVY RAIN       2 ESE LE ROY            40.33N 88.73W
06/26/2013  M2.20 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       4 SSE LE ROY            40.29N 88.74W
06/26/2013  M3.20 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       4 SSW LE ROY            40.29N 88.79W
06/26/2013  M3.91 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       1 S MAHOMET             40.18N 88.40W
06/26/2013  M4.00 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 NNE MAHOMET           40.21N 88.39W
06/26/2013  M2.11 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 WSW MAHOMET           40.18N 88.45W
06/26/2013  M3.50 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 WSW MANSFIELD         40.20N 88.56W
06/26/2013  M4.40 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       3 S MANSFIELD           40.17N 88.51W
06/26/2013  M4.15 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       4 W MARSHALL            39.40N 87.77W
06/26/2013  M2.35 INCH       CLARK              IL   COCORAHS

0700 AM     HEAVY RAIN       3 NNE MONTICELLO        40.07N 88.55W
06/26/2013  M2.87 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       5 NNE MONTICELLO        40.09N 88.54W
06/26/2013  M3.08 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       N SAVOY                 40.06N 88.25W
06/26/2013  M2.53 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 W FARMER CITY         40.24N 88.70W
06/26/2013  M2.81 INCH       DE WITT            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       TUSCOLA                 39.80N 88.28W
06/26/2013  M3.00 INCH       DOUGLAS            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       PHILO                   40.00N 88.16W
06/26/2013  M1.56 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 N URBANA              40.12N 88.21W
06/26/2013  M2.78 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 NNE WHITE HEATH       40.12N 88.48W
06/26/2013  M4.26 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       WSW TUSCOLA             39.80N 88.28W
06/26/2013  M3.00 INCH       DOUGLAS            IL   COCORAHS

0700 AM     HEAVY RAIN       NNE TUSCOLA             39.80N 88.28W
06/26/2013  M3.08 INCH       DOUGLAS            IL   COCORAHS

0700 AM     HEAVY RAIN       SSE URBANA              40.11N 88.21W
06/26/2013  M2.15 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 S STANFORD            40.41N 89.22W
06/26/2013  M1.96 INCH       MCLEAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       N ATWOOD                39.80N 88.47W
06/26/2013  M3.56 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       5 NW ATWOOD             39.85N 88.54W
06/26/2013  M2.80 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       ESE CHAMPAIGN           40.11N 88.26W
06/26/2013  M3.16 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       SSW CHAMPAIGN           40.11N 88.26W
06/26/2013  M3.02 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 S CHAMPAIGN           40.10N 88.26W
06/26/2013  M2.77 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SSE CHAMPAIGN         40.10N 88.26W
06/26/2013  M2.53 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 NW CHAMPAIGN          40.12N 88.28W
06/26/2013  M3.63 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SSW CHAMPAIGN         40.10N 88.27W
06/26/2013  M2.60 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 S CHAMPAIGN           40.10N 88.26W
06/26/2013  M2.22 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SSE CHAMPAIGN         40.10N 88.26W
06/26/2013  M2.75 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 WSW CHAMPAIGN         40.11N 88.28W
06/26/2013  M2.96 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 SW CHAMPAIGN          40.10N 88.28W
06/26/2013  M2.80 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 NNW CHAMPAIGN         40.14N 88.28W
06/26/2013  M3.67 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 S CHAMPAIGN           40.08N 88.26W
06/26/2013  M2.90 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 SSE CHAMPAIGN         40.09N 88.25W
06/26/2013  M2.73 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 WNW CHAMPAIGN         40.12N 88.30W
06/26/2013  M2.76 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       2 S CHAMPAIGN           40.08N 88.26W
06/26/2013  M2.48 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       3 SSE CHAMPAIGN         40.07N 88.24W
06/26/2013  M2.89 INCH       CHAMPAIGN          IL   COCORAHS

0700 AM     HEAVY RAIN       1 S CHARLESTON          39.47N 88.18W
06/26/2013  M2.05 INCH       COLES              IL   COCORAHS

0700 AM     HEAVY RAIN       2 SW EMDEN              40.28N 89.51W
06/26/2013  M2.07 INCH       LOGAN              IL   COCORAHS

0730 AM     HEAVY RAIN       1 N SAVOY               40.08N 88.25W
06/26/2013  M2.76 INCH       CHAMPAIGN          IL   MESONET

0800 AM     HEAVY RAIN       URBANA                  40.11N 88.21W
06/26/2013  M2.73 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

0839 AM     HEAVY RAIN       1 W WEST UNION          39.22N 87.69W
06/26/2013  M2.44 INCH       CLARK              IL   MESONET

1117 AM     FLOOD            MATTOON                 39.48N 88.37W
06/26/2013                   COLES              IL   MESONET

            MINOR STREET FLOODING REPORTED IN MATTOON. FROM SWOP
            OBSERVER.

&&

JRP
Special weather statement, Jun 26, 11:14 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1214 PM CDT WED JUN 26 2013

ILZ067-068-072-073-261815-
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
1214 PM CDT WED JUN 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHEASTERN
RICHLAND...NORTHERN LAWRENCE AND SOUTHEASTERN JASPER COUNTIES UNTIL
115 PM CDT...

AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANNAPOLIS TO STE.
MARIE...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN CRAWFORD...JASPER...LAWRENCE AND RICHLAND COUNTIES...
INCLUDING THE CITIES OF EATON...STE. MARIE...WILLOW HILL...
ANNAPOLIS...OBLONG...HUTSONVILLE...ROBINSON...HARDINVILLE...NEW
HEBRON AND CHAUNCEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3866 8760 3880 8791 3885 8791 3885 8802
      3893 8820 3918 8786 3917 8766 3911 8763
      3910 8761 3909 8762 3906 8757 3899 8756
      3896 8751 3886 8754 3879 8749 3874 8749
TIME...MOT...LOC 1715Z 300DEG 27KT 3915 8771 3894 8800

BARKER

The radar

The Evansville,IN radar (KVWX), 100 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Crawford

When
June 26, 12:00 PM CST to 5:30 PM CST
Where
Crawford County, 2.3 mi E of Bellair to 1.67 mi N of Oblong
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.145, -87.908

A thunderstorm produced rainfall rates of 2.00 to 3.00 inches per hour for just under one hour during the early afternoon. Numerous roads were flooded including Illinois Route 1 and 33, as well as several streets in the city of Robinson. Raccoon Creek near Hutsonville quickly came out of its banks and flooded a nearby bridge. The flooding quickly subsided during the early evening.

Flash Flood, Clark

When
June 26, 2:30 PM CST to June 27, 9:00 AM CST
Where
Clark County, 3.11 mi NE of Westfield to 0.74 mi SE of Westfield
Cause
Heavy Rain
Property damage
$2.0 million
Reported by
Law Enforcement
Coordinates
39.483, -87.960

Periods of showers and thunderstorms which produced up to 4.00 inches of rain from June 25th into the morning of June 26th saturated the ground and swelled area creeks in northern Clark County. A round of thunderstorms during the afternoon of June 26th rapidly produced an additional 3.00 to 5.00 inches of rain resulting in widespread flash flooding. Most roads were flooded in the northern part of the county, and one road washed out about 5 miles north of Marshall. U.S. Highway 40 and State Route 1 were closed at times. Several homes and businesses in the city of Marshall suffered flood damage. The widespread flooding did not subside until late in the morning on June 27th.

Flash Flood, Edgar

When
June 26, 2:30 PM CST to 7:15 PM CST
Where
Edgar County, 0.11 mi ESE of Kansas to 2.43 mi SSW of Kansas
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.550, -87.928

Thunderstorms with heavy rainfall produced 3.00 to 5.00 inches of rain during the afternoon of June 26th in extreme southwest Edgar County. Several rural roads south and southeast of the town of Kansas were impassable. The flooding on area roads subsided by mid-evening.

Hail, Lawrence

When
June 26, 3:22 PM CST to 3:23 PM CST
Where
Lawrence County, Bridgeport
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
38.720, -87.750

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464892, 464876, 464884, 453438.